Victim of overdose given CPR

The death of an inmate in the medium-security unit at Collins Bay Institution was due to a drug overdose. The inmate, identified as Shane Elliott Gammie, 35-year old, died on Saturday.

Gammie was serving a sentence of 5 years, 9 months and 15 days on convictions from breaking and entering, firearm use and possession of drugs for trafficking. The family were informed of his death.

Dangers of overdose

Calgary First Aid Training
Several officers responded to the scene and delivered first aid CPR.

Based on a news release, the Correctional Service Canada did not clearly state how Gammie died, citing the Privacy Act but the police and coroner’s office were notified.

The officers on the scene gave information that he died from a suspected drug overdose. This latest death comes after an increasing incident in overdose deaths from illicit drugs laced with fentanyl entering Collins Bay Institution.

As for the incident involving Gammie, 2 officers discovered him unresponsive in his cell during a routine walk through the unit. Several officers responded to the scene and delivered first aid CPR. It was a traumatic scene because he was vomiting while performing CPR. The officers tried naloxone, CPR and a defibrillator. They continued with the task until the paramedics arrived on the scene.

For more information about this story, click here.

DISCLAIMER
The information posted on this page is for learning and educational purposes only. While every effort is made to post only the most accurate available information, we do not guarantee that the information posted is always current. We do not warrant or make any representations as to the content, accuracy or completeness of the information, text, graphics, links and other items contained on its web pages. We make no warranties, expressed or implied as to the fitness of the information for any purpose, or to results obtained by individuals using the information and is not responsible for any action taken in reliance on the information contained herein.